ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

Unsteady MHD forced flow due to a point sink

Eswara, AT and Roy, S and Nath, G (2000) Unsteady MHD forced flow due to a point sink. In: Acta Mechanica, 145 (1-4). pp. 159-172.

[img] PDF
point.pdf - Published Version
Restricted to Registered users only

Download (789kB) | Request a copy
Official URL: http://www.springerlink.com/content/g766l2594x5440...


An analysis is performed to study the unsteady laminar incompressible boundary-layer flow of an electrically conducting fluid in a cone due to a point sink with an applied magnetic field. The unsteadiness in the flow is considered for two types of motion, viz. the motion arising due to the free stream velocity varying continuously with time and the transient motion occurring due to an impulsive change either in the strength of the point sink or in the wall temperature. The partial differential equations governing the flow have been solved numerically using an implicit finite-difference scheme in combination with the quasilinearization technique. The magnetic field increases the skin friction but reduces heat transfer. The heat transfer and temperature field are strongly influenced by the viscous dissipation and Prandtl number. The velocity field is more affected at the early stage of the transient motion, caused by an impulsive change in the strength of the point sink, as compared to the temperature field. When the transient motion is caused by a sudden change in the wall temperature, both skin friction and heat transfer take more time to reach a new steady state. The transient nature of the flow and heat transfer is active for a short time in the case of suction and for a long time in the case of injection. The viscous dissipation prolongs the transient behavior of the flow.

Item Type: Journal Article
Publication: Acta Mechanica
Publisher: Springer
Additional Information: Copyright of this article belongs to Springer.
Department/Centre: Division of Physical & Mathematical Sciences > Mathematics
Date Deposited: 23 Aug 2010 12:05
Last Modified: 19 Sep 2010 06:14
URI: http://eprints.iisc.ac.in/id/eprint/31431

Actions (login required)

View Item View Item